Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Deep and cracked heel, red in color. Is it psoriasis? Treatable?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
I am suffering from very dry & XXXXXXX cracked heel and soles both the feet. The skin color around feet sole becomes red. no other parts of my body is effected .Is it symptom of psoriasis? If it is so,how it can be best treated for recovery?
Posted Tue, 1 May 2012 in Psoriasis
 
 
Answered by Dr. Jasvinder Singh 4 hours later
Hello XXXXXXX

Thanks for posting your query.

Psoriasis presents as thick, white, silvery, or red patches of skin and the exact diagnosis can only be confirmed after a biopsy skin.

Based on your description, what you are having does not sound like psoriasis. It seems like heel fissures which are commonly caused by dry skin (xerosis), and made more complicated if the skin around the rim of the heel is thick (callus). It may be aggravated if you are obese, are standing most of the day or having associated medical conditions like thyroid disease or eczema.

I shall suggest you some useful measures that will help in solving this problem:

1. First of all, soak feet or hands in warm soapy water. Wash with warm water and Cetaphil lotion (available over the counter) to soften cracks. Then rub with a pumice stone and apply mositurex (moisturizing cream) ointment.

2. During the day, hydrate and protect feet with a protective and moisturizing cream and at night after applying Pasitrex (available over the counter), you can wear cotton socks to allow the cream to sink deeper.

3. An insole or a heel cup may be used to keep the fat pad from expanding sideways. This is worn in the shoe and can be very effective at prevention.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wish you good health.

Regards
Above answer was peer-reviewed by
 
Follow-up: Deep and cracked heel, red in color. Is it psoriasis? Treatable? 18 hours later
One thing I want to draw your attention:
after taking the oral medicine and on application of the medication as mentioned in my original query,a thick layer in some portion of heels and soles found replaced by thin new skin and some portion remains as thick layer of skin. the portion where new skin is formed, it is red color all around and some new small cracks found formed.please go through my additional description and send your reply .
 
 
Answered by Dr. Jasvinder Singh 14 hours later
Hello,

Thanks for writing back. Such dry and peeling skin can be due to eczema with superimposed cracked heels and for confirming the diagnosis, it is best to get a biopsy skin done. Eczema is a form of chronic dermatitis (rash) and allergic reaction is one of the important causes of eczema.

You should get a biopsy skin done to rule out any psoriasis and confirm the diagnosis.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wish you good health.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor